Alert archive / Colorado / Winter Weather Advisories in 2014
Winter Weather Advisory 21, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter weather advisory at Mar 18, 2014, 4:32 AM MDT for Arapahoe County, Douglas County, Elbert County, Colorado. It took effect at Mar 18, 2014, 9:00 AM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2014, 4:32 AM MDT (10:32 UTC)
- In effect from
- Mar 18, 2014, 9:00 AM MDT
- Expired
- Mar 18, 2014, 12:21 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4086 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545 WWUS45 KBOU 181032 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 432 AM MDT TUE MAR 18 2014 COZ041-181845- /O.NEW.KBOU.WW.Y.0021.140318T1500Z-140318T2100Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR 432 AM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON. * TIMING...SNOW WILL DEVELOP BY MID MORNING AND CONTINUE INTO EARLY AFTERNOON BEFORE ENDING. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * WIND/VISIBILITY...NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT TIMES IN BLOWING SNOW. * IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ042-048-050-051-181845- /O.EXB.KBOU.WW.Y.0020.140318T1200Z-140318T2100Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 432 AM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * TIMING...SNOW WILL DEVELOP BY MID MORNING AND CONTINUE THROUGH EARLY AFTERNOON BEFORE DECREASING. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * WIND/VISIBILITY...NORTH TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH AT TIMES. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN OPEN AREAS. * IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ031-033-181800- /O.EXT.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 432 AM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON MDT TODAY... * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY. * SNOW ACCUMULATIONS...ADDDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES. * WIND/VISIBILITY...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH AT TIMES OVER THE HIGHER PASSES. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS OVER THE HIGHER PASSES. * IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
522 WWUS45 KBOU 181253 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 653 AM MDT TUE MAR 18 2014 COZ034-181800- /O.EXA.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 653 AM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY. * SNOW ACCUMULATIONS...ADDDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES. * WIND/VISIBILITY...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH AT TIMES OVER THE HIGHER PASSES. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS OVER THE HIGHER PASSES. * IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ031-033-181800- /O.CON.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 653 AM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY. * SNOW ACCUMULATIONS...ADDDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES. * WIND/VISIBILITY...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH AT TIMES OVER THE HIGHER PASSES. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS OVER THE HIGHER PASSES. * IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ042-048-050-051-182100- /O.CON.KBOU.WW.Y.0020.000000T0000Z-140318T2100Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 653 AM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * TIMING...SNOW WILL DEVELOP BY MID MORNING AND CONTINUE THROUGH EARLY AFTERNOON BEFORE DECREASING. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * WIND/VISIBILITY...NORTH TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH AT TIMES. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN OPEN AREAS. * IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ041-182100- /O.CON.KBOU.WW.Y.0021.140318T1500Z-140318T2100Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR 653 AM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * TIMING...SNOW WILL DEVELOP BY MID MORNING AND CONTINUE INTO EARLY AFTERNOON BEFORE ENDING. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * WIND/VISIBILITY...NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT TIMES IN BLOWING SNOW. * IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
031 WWUS45 KBOU 181308 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 708 AM MDT TUE MAR 18 2014 COZ038-181800- /O.EXA.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN 708 AM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH NOON AND THEN DECREASE. * SNOW ACCUMULATIONS...ACCUMULATIONS UP TO 3 INCHES MAINLY NEAR THE WYOMING BORDER. * WIND/VISIBILITY...NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. VISIBILITIES ONE QUARTER MILE OR LESS ESPECIALLY NEAR THE WYOMING BORDER. * IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ034-181800- /O.CON.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 708 AM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY. * SNOW ACCUMULATIONS...ADDDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES. * WIND/VISIBILITY...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH AT TIMES OVER THE HIGHER PASSES. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS OVER THE HIGHER PASSES. * IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ031-033-181800- /O.CON.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 708 AM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY. * SNOW ACCUMULATIONS...ADDDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES. * WIND/VISIBILITY...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH AT TIMES OVER THE HIGHER PASSES. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS OVER THE HIGHER PASSES. * IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ042-048-050-051-182100- /O.CON.KBOU.WW.Y.0020.000000T0000Z-140318T2100Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 708 AM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * TIMING...SNOW WILL DEVELOP BY MID MORNING AND CONTINUE THROUGH EARLY AFTERNOON BEFORE DECREASING. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * WIND/VISIBILITY...NORTH TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH AT TIMES. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN OPEN AREAS. * IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ041-182100- /O.CON.KBOU.WW.Y.0021.140318T1500Z-140318T2100Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR 708 AM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * TIMING...SNOW WILL DEVELOP BY MID MORNING AND CONTINUE INTO EARLY AFTERNOON BEFORE ENDING. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * WIND/VISIBILITY...NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT TIMES IN BLOWING SNOW. * IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
400 WWUS45 KBOU 181821 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1221 PM MDT TUE MAR 18 2014 COZ041-181930- /O.CAN.KBOU.WW.Y.0021.000000T0000Z-140318T2100Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR 1221 PM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW AND WIND CONTINUE TO DECREASE ACROSS THE AREA. THERE WILL BE AREAS OF LIGHT SNOW PERSISTING THROUGH THE EARLY AFTERNOON ALONG WITH GUSTY NORTHERLY WINDS OF 20 TO 40 MPH. THE GUSTY WINDS WILL PRODUCE SOME BLOWING SNOW IN OPEN AREAS. $$ COZ031-033-034-038-181930- /O.EXP.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...FORT COLLINS...HEREFORD... LOVELAND...NUNN 1221 PM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY HAS EXPIRED... SNOW HAD DECREASED ACROSS THE MOUNTAINS WITH ONLY AREAS OF LIGHT SNOW EXPECTED THROUGH THE AFTERNOON. $$ COZ042-048-050-051-182100- /O.CON.KBOU.WW.Y.0020.000000T0000Z-140318T2100Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1221 PM MDT TUE MAR 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * TIMING...SNOW WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE DECREASING BY EVENING. * SNOW ACCUMULATIONS...1 TO 3 INCHES. * WIND/VISIBILITY...NORTH TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH AT TIMES. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN OPEN AREAS. * IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter weather advisory went out at Mar 18, 3:54 AM MDT, 38 minutes earlier.
Area forecast discussion, Mar 18, 3:54 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 354 AM MDT TUE MAR 18 2014 .SHORT TERM...AN UPPER LEVEL LOW WAS OVER SERN WY/WRN NEBRASKA EARLY THIS MORNING AND WILL MOVE SE INTO NWRN KS BY EARLY AFTN AND THEN MORE EASTWARD INTO NC KS BY LATE AFTN. MEANWHILE STG SFC GRADIENT WILL BE OVER THE PLAINS AND THEN BEGIN TO WEAKEN BY LATE AFTN. APPEARS SOME HEAVIER SNOW MAY DVLP ON THE BACKSIDE OF THE UPPER LVL LOW OVER THE FAR NERN PLAINS OF COLORADO FM MID MORNING THRU EARLY AFTN WITH UP TO 4 INCHES POSSIBLE OVER PORTIONS OF LOGAN...SEDGWICK AND PHILLIPS COUNTIES WITH LESSOR AMOUNTS ELSEWHERE OVER THE PLAINS. IN ADDITION WITH GUSTY NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES COULD LEAD TO NEAR BLIZZARD CONDITIONS FM STERLING TO JULESBURG FOR A FEW HOURS LATER THIS MORNING INTO THE EARLY AFTN. AFTER COORDINATION WITH SURROUNDING OFFICES HAVE DECIDED TO ISSUE A SNOW/BLOWING SNOW ADVISORY FOR ZONES 42...48..50 AND 51. ELSEWHERE OVER NERN CO A COLD FNT WILL SWEEP ACROSS THE FRONT RANGE URBAN CORRIDOR BY MID MORNING WITH NLY UPSLOPE FLOW DEVELOPING OVER THE PALMER DIVIDE. THUS WILL SEE SOME ENHANCEMENT OF SNOW FM MID MORNING INTO THE EARLY AFTN HOURS GENERALLY SOUTH OF DENVER WHICH COULD LEAD TO AMOUNTS IN THE 2 TO 4 INCH RANGE. WITH GUSTY WINDS UP TO 50 MPH AT TIMES MAY SEE NEAR BLIZZARD CONDITIONS AS WELL OVER EASTERN DOUGLAS AND WRN AREAS OF ELBERT COUNTY. MEANWHILE AS FAR AS HIGH WINDS STILL MAY SEE GUSTS UP TO 55 MPH AT TIMES WHERE PREVIOUS HIGH WIND WARNING IN EFFECT HOWEVER BEST FOCUS MAY END UP OVER ERN ELBERT AND LINCOLN COUNTIES. WILL LIKELY SEE A LOT OF BLOWING DUST OVER PORTIONS OF CNTRL AND SRN LINCOLN COUNTY SO HAVE ISSUED A DUST STORM WARNING THERE WHERE VISIBILITIES COULD DROP TO ZERO AT TIMES. IN THE MTNS OROGRAPHICS WILL BE FAVORABLE THIS MORNING WITH NW FLOW BUT THEN BECOME MORE NNE BY AFTN WHICH WOULD END UP FAVORING THE ERN SLOPES. WILL STILL SEE SOME BLOWING SNOW AND POOR VISIBILITIES THRU MIDDAY SO WILL EXTEND WINTER WEATHER ADVISORY UNTIL 18Z. AFTN HIGHS WILL BE MUCH COLDER TODAY WITH READINGS IN THE MID 30S TO LOWER 40S OVER NERN CO. BY THIS EVENING DRIER AIR WILL SPREAD ACROSS THE PLAINS WITH PCPN ENDING BY 00Z ALONG WITH DECREADING WIND. IN THE MTNS SOME MOISTURE WILL LINGER UNTIL MIDNIGHT SO MAY STILL SEE SOME LIGHT SNOW WITH ACTIVITY DECREASING AFTER 06Z. .LONG TERM...NORTHWESTERLY FLOW ALOFT IS PROGGED FOR THE CWA WEDNESDAY AND WEDNESDAY NIGHT. THE ALOFT BECOMES ZONAL THURSDAY AND THURSDAY NIGHT WITH SLIGHTLY HIGHER SPEEDS WITH A JET MAXIMUM TO OUR IMMEDIATE NORTH. DOWNWARD SYNOPTIC SCALE ENERGY IS PROGGED FOR THE FORECAST AREA WEDNESDAY THROUGH THURSDAY...WITH NEUTRAL QG VERTICAL VELOCITY THURSDAY NIGHT. THE BOUNDARY LAYER FLOW IS PROGGED TO BE NORMAL DIURNAL PATTERNS WITH A BIT OF DOWNSLOPING MIXED IN WEDNESDAY THROUGH THURSDAY. SPEEDS ARE NOT SIGNIFICANT IN MOST AREAS. BY THURSDAY NIGHT LATE...MOST OF THE MODELS HAVE A COLD FRONT MOVE IN WITH UPSLOPE BEHIND IT. AS FAR AS MOISTURE GOES...THERE IS A TAD LINGERING ON SOME MODELS EARLY WEDNESDAY ...OTHERWISE MOISTURE IS FAIRLY SPARSE. JUST A BIT HERE AND THERE IN THE UPPER AND MID LEVELS. EVEN BEHIND THE LATE THURSDAY NIGHT COLD FRONT...THERE IS NOT MUCH LOW LEVEL UPSLOPE MOISTURE OVER THE PLAINS BY 12Z FRIDAY MORNING. THERE IS NOTHING ON THE QPF FIELDS WEDNESDAY THROUGH THURSDAY NIGHT. NO POPS FOR THE FOUR PERIOD. FOR TEMPERATURES...WEDNESDAY'S HIGHS LOOK TO WARM-UP SOME 5-7 C OVER TODAY'S HIGHS. THURSDAY'S READINGS WILL BE ANOTHER 4-7 C WARMER THAN WEDNESDAY'S. FOR THE LATER DAYS...FRIDAY THROUGH MONDAY... MODELS KEEP ZONAL FLOW OVER COLORADO THROUGH SUNDAY...WITH A WEAK UPPER TROUGH AND NORTHWESTERLY FLOW ALOFT BEHIND IT FOR SUNDAY NIGHT INTO MONDAY. FRIDAY IS PRETTY DRY...BUT THERE IS QUITE A BIT OF MOISTURE PROGGED FRIDAY NIGHT INTO SATURDAY NIGHT. THE ECMWF IS DRY SUNDAY...THE GFS IS NOT. MONDAY IS FAIRLY DRY ON BOTH MODELS. WILL HAVE SOME MINOR POPS IN FOR SNOW IN THE MOUNTAINS FRIDAY NIGHT THROUGH SUNDAY. NOTHING SIGNIFICANT RIGHT NOW. && .AVIATION...WINDS HAVE BEEN WLY EARLY THIS MORNING HOWEVER A STG CDFNT WAS MOVING INTO SERN WY WHICH SHOULD AFFECT THE AIRPORT BY 13Z OR 14Z WITH NORTH WINDS INCREASING TO 20 TO 30 MPH WITH SOME GUSTS TO 40 MPH POSSIBLE THRU THE AFTN. AT THIS TIME IT LOOKS LIKE THE BEST CHC OF SNOW WILL STAY SOUTH OF DIA ALTHOUGH CAN NOT COMPLETELY RULE OUT A PERIOD OF LIGHT SNOW FM 15Z-19Z WITH ACCUMULATIONS ONE HALF INCH OR LESS. APA COULD GET AN INCH OR TWO OF SNOW HOWEVER. WITH GUSTY WINDS COULD SEE SOME RESTRICTION TO VISIBILITIES AS WELL. BY 00Z ANY SNOW SHOULD BE OVER WITH WINDS GRADUALLY DECREASING AS WELL. WINDS WILL BECOME DRAINAGE AFTER 06Z WITH VFR CONDITIONS. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR COZ031-033. HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ042-044- 046>051. WINTER WEATHER ADVISORY UNTIL 3 PM MDT THIS AFTERNOON FOR COZ042- 048-050-051. WINTER WEATHER ADVISORY FROM 9 AM TO 3 PM MDT THIS AFTERNOON FOR COZ041. DUST STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ047. && SHORT TERM...RPK LONG TERM....RJK AVIATION...RPK
Hazardous weather outlook, Mar 17, 11:29 AM MDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTEDD NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1129 AM MDT MON MAR 17 2014 COZ030>051-180530- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1129 AM MDT MON MAR 17 2014 ...RED FLAG WARNING THIS AFTERNOON AND EARLY THIS EVENING FOR PARTS OF NORTHEAST COLORADO... ...WINTER WEATHER ADVISORY FOR THE NORTHERN MOUNTAINS TONIGHT... ...HIGH WIND WATCH FROM LATE TONIGHT THROUGH MIDDAY TUESDAY FOR MOST OF NORTHEAST COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A POTENT WEATHER SYSTEM WILL MOVE ACROSS THE AREA TONIGHT. AHEAD OF THIS SYSTEM GUSTY SOUTHWEST TO WEST WINDS OF 45 MPH COMBINED WITH LOW HUMIDITIES WILL LEAD TO HIGH FIRE DANGER OVER THE EASTERN PLAINS. GUSTY WINDS UP TO 65 MPH WILL OCCUR IN THE MOUNTAINS AND FOOTHILLS AS WELL WITH GUSTS UP TO 50 MPH ALONG THE FRONT RANGE DURING THE AFTERNOON AND EARLY EVENING. SNOW WILL INCREASE THIS EVENING AND CONTINUE OVERNIGHT IN THE NORTHERN MOUNTAINS WITH TOTAL ACCUMULATIONS RANGING FROM 4 TO 8 INCHES BY TUESDAY MORNING. STRONG GUSTY NORTHWEST WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES ON THE HIGHER PASSES. IN NORTHEAST COLORADO...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT WITH GUSTS POSSIBLY TO AS HIGH AS 55 MPH. IN ADDITION THERE IS ALSO A CHANCE OF RAIN SHOWERS ON THE PLAINS THIS EVENING AND A CHANCE OF SNOW SHOWERS AFTER MIDNIGHT. HOWEVER SNOW ACCUMULATION IS NOT EXPECTED ON THE PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THIS STORM SYSTEM PASSES BY ON TUESDAY...STRONG NORTH TO NORTHWEST WINDS ARE LIKELY TO DEVELOP ON THE PLAINS OF NORTHEAST COLORADO. THE NORTHEAST CORNER OF THE STATE MAY ALSO SEE LIGHT SNOW ACCUMULATION POSSIBLY RESULTING IN DIFFICULT DRIVING CONDITIONS. WHERE ITS NOT SNOWING...THE STRONG WINDS MAY ALSO PRODUCE AREAS OF BLOWING DUST WHICH COULD REDUCE VISIBILITIES TO NEAR ZERO AT TIMES NEAR OPEN FIELDS. LATE TUESDAY AFTERNOON AND TUESDAY NIGHT THE MOUNTAINS COULD SEE ANOTHER ROUND OF LIGHT SNOWFALL AND GUSTY WINDS WITH THE PASSAGE OF ANOTHER WEAK WEATHER DISTURBANCE. DRY AND MILD CONDITIONS WILL RETURN TO THE OUTLOOK AREA FOR WEDNESDAY THROUGH FRIDAY. THE NEXT CHANCE FOR RAIN AND SNOW WILL COME FRIDAY NIGHT AND SATURDAY WHEN ANOTHER STORM SYSTEM AND COLD FRONT WILL MOVE ACROSS THE AREA. SUNDAY NOW LOOKS DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D_L/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:20 AM MDT | Dust Storm Warning | BOU | Elbert, Lincoln | 14 hr |
Nearby
Winter Weather Advisories in Colorado, 2014Every winter weather advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.